Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 16, NWS Wakefield, VA

April 5, 20114 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 5, 2011, 3:19 AM EDT for 4 counties in Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 3:19 AM EDT (07:19 UTC)
Expired
Apr 5, 2011, 4:00 AM EDT
In force
41 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cumberland County, VA, Fluvanna County, VA, Goochland County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 130 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 3:30 AM EDTTSTM WND DMGLouisa, VATREES DOWN BIRD MILL ROAD AND CROSS CITY RD.
Apr 5, 3:30 AM EDTTSTM WND GST 0Palmyra, VASEVERAL TREES DOWN ACROSS COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:18 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4112 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS51 KAKQ 050719
SVRAKQ
VAC049-065-075-109-050800-
/O.NEW.KAKQ.SV.W.0016.110405T0719Z-110405T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
  FLUVANNA COUNTY IN CENTRAL VIRGINIA...
  WESTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
  LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 400 AM EDT

* AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTHWEST OF BOSWELLS TAVERN TO CENTENARY...AND
  MOVING NORTHEAST AT 80 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE MONTICELLO AROUND 325 AM EDT.
  TROY...PALMYRA...FORK UNION AND BOSWELLS TAVERN AROUND 330 AM EDT.
  FIFE...FERNCLIFF AND COLUMBIA AROUND 335 AM EDT.
  LOUISA AND KENTS STORE AROUND 340 AM EDT.
  GUM SPRING...MINERAL AND HADENSVILLE AROUND 345 AM EDT.
  BUMPASS AROUND 355 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE UNION
MILLS...NAHOR...HARDWARE...CUNNINGHAM...ANTIOCH...SHORES...BREMO
BLUFF...ZION CROSSROADS...WILDWOOD AND WALDROP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3811 7823 3814 7817 3815 7811 3812 7791
      3805 7774 3803 7774 3802 7769 3763 7799
      3766 7811 3774 7815 3769 7826 3773 7836
      3775 7845 3779 7850
TIME...MOT...LOC 0719Z 246DEG 68KT 3815 7832 3770 7856
WIND...HAIL 60MPH 0.88IN

$$

44
1 follow-up statement
044 
WWUS51 KAKQ 050747
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 AM EDT TUE APR 5 2011

VAC049-065-075-109-050800-
/O.CON.KAKQ.SV.W.0016.000000T0000Z-110405T0800Z/
CUMBERLAND VA-GOOCHLAND VA-FLUVANNA VA-LOUISA VA-
347 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOUISA...
EASTERN FLUVANNA...WESTERN GOOCHLAND AND EXTREME NORTHEASTERN
CUMBERLAND COUNTIES UNTIL 400 AM EDT...

AT 343 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHEAST OF CULPEPER TO HADENSVILLE...MOVING
NORTHEAST AT 50 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BUMPASS AROUND 355 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3774 7820 3811 7823 3814 7817 3815 7811
      3812 7792 3807 7778 3803 7774 3802 7770
      3763 7799 3764 7801 3766 7811 3774 7815
      3771 7823
TIME...MOT...LOC 0747Z 246DEG 68KT 3836 7770 3792 7795
WIND...HAIL 80MPH 0.88IN

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:24 AM EDT, 55 minutes earlier.

Area forecast discussion, Apr 5, 2:24 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 AM EDT TUE APR 5 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST EARLY THIS
MORNING AND PUSH OFFSHORE TOWARDS EARLY AFTERNOON. HIGH PRESSURE
BUILDS BACK INTO THE MID ATLANTIC STATES TONIGHT AND
WEDNESDAY...AND SLIDES OFF THE SOUTHEAST COAST ON THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATED TO ADD TOR WATCH 101

LCHS (LOW CAPE/HIGH SHEAR) EVENT APPROACHING THE RGN FROM THE WEST.
FAIRLY NARROW BAND OF STRONGER SHRAS/TSRAS (BRIEF MOD/HVY RAINFALL)
RIGHT ALONG/AHEAD OF COLD FRONTAL PASSAGE (MAIN THREATS WILL BE
STRAIGHT LINE DAMAGING WINDS AND AREAS OF LARGE HAIL IN STRONGER
UPDRAFTS). CAN NOT OUTRULE AN ISOL TORNADO AS THERE AT TIMES WILL
BE BREAKS IN THE MAIN LINE AS STRONGER WINDS ALOFT FILTER DOWN TO
THE SFC WHICH WILL SEPERATE THE LINE INTO BOW SEGMENTS. CURRENT
TIMING WOULD SUGGEST BEST WINDOW OF OPPORTUNITY FOR SVR WX TO BE
08-12Z WEST OF I-95 AND 10-14Z ERN HALF OF THE CWA. GNRLY SVR WX
WILL ONLY BE EXPECTED FOR AROUND 1-2 HRS IN ANY GIVEN AREA.
RESIDUAL SHRAS WILL CONTINUE BEHIND INITIAL LINE (POST FRONTAL
ACTIVITY) BEFORE SOME CLRG DVLPS W/E LATE DAY. GNRLY SVR WX WILL
ONLY BE EXPECTED FOR AROUND 1-2 HRS IN ANY GIVEN AREA).

ALSO TO NOTE...A SIGNIFICANT AMOUNT OF LIGHTNING HAS STAYED FURTHER
TO THE SOUTH OF THE OH/TN VLY EARLIER THIS AM...BUT THINKING
ACTIVITY WILL START TO SPREAD FURTHER NORTH INTO THE SRN HALF OF THE
CWA THIS AM AS INSTABILITY INCREASES.

OVERALL QPF WILL BE IN THE 0.25-0.50 INCH RANGE WITH LOCALLY HIGHER
AMOUNTS POSSIBLE NEAR AN INCH IN THUNDERSTORMS (ESP FAR SE CWA).

BULK OF HIGHS (7AM-7PM) WILL BE SET IN THE AM HRS (GNRLY MID/UPR
60S).

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
DRY/COOL WX TNT...THEN PARTLY TO MOSTLY SUNNY WEDNESDAY AS HIGH
PRESSURE TRAVERSES THE AREA. LOWS TUES NIGHT IN THE 30S TO LOW
40S. HIGHS WEDNESDAY FROM THE UPR 50S EASTERN SHORE TO THE UPR 60S
WEST. HIGH PRESSURE WILL PARK ITSELF OFF THE SOUTHEAST COAST WED
NIGHT AND THURS. RETURN FLOW FROM THE SOUTH WILL ALLOW FOR A MILD
AFTERNOON ON THURS WITH HIGHS REACHING THE UPR 60S EASTERN
SHORE/IMMEDIATE COAST TO THE MID 70S INTERIOR LOCATIONS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GOING CLSR TO THE 12Z ECMWF FOR THE EXTENDED PERIOD. WEAK FRNTL
BDNRY (BACKDOOR/WRM FRNT) WILL LAY ACRS THE CWA THU NGT INTO ERLY
SUN. WEAK SHRTWVS/ASSOC AREAS OF MOIST WILL MOVE THRU IN WNW FLO
ALOFT...AND WILL RESULT IN SLGT OR SML CHCS FOR SHRAS ACRS THE
REGION. THAT BNDRY WILL LIFT N OF THE ENTIRE AREA SUN AFTN WITH
WRMER SW FLO EXPECTED ALL LOCATIONS. MAINLY DRY WX SUN AFTN THRU
MON...BEFORE NEXT COLD FRNT BRINGS SLGT CHC OF SHRAS MON NGT.

MAX TEMPS ON FRI RANGING FM NEAR 60 OVR THE LWR MD/VA ERN SHR...TO
THE MID 70S SW. HIGHS ON SAT RANGING FM THE LWR 60S OVR LWR MD ERN
SHR...TO NEAR 80 SW. MAX TEMPS ON SUN RANGING THRU THE 70S TO NEAR
80...AND IN THE MID 70S TO LWR 80S ON MON.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
GUSTY S WNDS BTWN 20-35 KT CONTS OUT AHEAD OF CDFRNT THIS AM. BASED
ON LTST RADAR TRENDS AND MODEL DATA...TRIMMED BACK CONVECTION (CB)
FROM CDFRNTL PASSAGE TO A 2-3 HR WINDOW (10-13Z KRIC...12-15Z ALONG
THE CSTL TAF SITES). ADDED ANTHR 3 HR PRD OF POST FRNTL PCPN THRU
AM HRS. WNDS SHFT TO W THEN NW BEHIND FROPA AND REMAIN GUSTY INTO
AFTRN HRS AS CAA SURGE OVRSPRDS RGN. MVFR TO LCL IFR CNDTNS WITH
PCPN AND FROPA LIFT INTO VFR RANGE BY THE AFTRN. CLRG WITH DMNSHG
WNDS ALL AREAS AFTR 00Z.

HI PRES BLDS INTO THE AREA...THEN OFF THE CST FOR TONITE THRU THU.

&&

.MARINE...
BASED ON CRNT WND GUSTS...DECIDED TO HOIST GALE WRNGS FOR CSTL
WTRS THRU THE REST OF TONITE. OTW...STRNG SCA'S REMAIN IN PLACE
AHEAD OF APPRCHG CDFRNT PROGGED TO CROSS THE MARINE AREA TUESDAY.

PVS DSCN:
COOLER/MORE STABLE AIR OVR THE CHES WTRS SHUD KEEP GUSTS BLO GALE
FORCE INTO TUE MORNG. HIGHER GUSTS PSBL IN CONVECTION THAT DVLPS
LATE TONITE/ERLY TUE MORNG...BUT THOSE WNDS WUD BE HANDLED WITH
MARINE STATEMENTS AND PSBL WRNGS. NW WNDS PROVIDE CAA BEHIND THE
FRNT TUE MORNG THRU TUE AFTN...WITH WND SPEEDS MAINLY 15 TO 25 KT.

HIGH PRES BLDS ACRS THE MARINE AREA AND OFF THE MID ATLC/SE CST WED
THRU THU. A BACKDOOR FRNT THEN DROPS INTO AND ACRS THE AREA FOR
THU NGT THRU SAT...PROVIDING SE...E OR NE WNDS 15 KT OR LESS.

&&

.CLIMATE...
RECORD HIGH'S SET FOR MON APRIL 4TH AT RIC...TIED AT ORF.

RIC 86/1956...*87 ACTUAL HIGH TODAY (NEW RECORD)
ORF 86/1963...*86 ACTUAL HIGH TODAY (TIES RECORD)
SBY 83/1999...

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>633.
     GALE WARNING UNTIL 7 AM EDT THIS MORNING FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...CCW
NEAR TERM...CCW
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...MPR
MARINE...MPR/TMG
CLIMATE...
Hazardous weather outlook, Apr 5, 2:20 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
220 AM EDT TUE APR 5 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-060630-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
220 AM EDT TUE APR 5 2011

...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ650-652-654-656-658-060630-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
220 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>633-060630-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
220 AM EDT TUE APR 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-049-060>071-079-080-060630-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
220 AM EDT TUE APR 5 2011

...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 4, 11:15 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1115 PM EDT MON APR 4 2011

VAZ048-049-060>062-066>069-050415-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-LUNENBURG
VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
1115 PM EDT MON APR 4 2011

...SHOWERS WITH GUSTY WINDS AND SMALL HAIL MOVING INTO PORTIONS OF
THE VIRGINIA PIEDMONT REGION...

AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH BREIF HEAVY RAINFALL FROM 17 MILES NORTHWEST OF
PROSPECT TO 43 MILES SOUTHWEST OF DARLINGTON HEIGHTS...OR FROM 8
MILES EAST OF BENT CREEK TO 28 MILES WEST OF CLOVER...MOVING EAST AT
45 MPH. THIS ACTIVITY WILL BE NEAR...
  ELAM AROUND 1135 PM EDT...
  PROSPECT AROUND 1140 PM EDT...
  FIVE FORKS AROUND 1145 PM EDT...
  LAKESIDE VILLAGE AROUND 1150 PM EDT...
  ELK HILL AROUND 1155 PM EDT...
  GEORGES TAVERN AROUND MIDNIGHT EDT...

WIND GUSTS OF 30 TO 40 MPH...AND BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS. A RUMBLE OF THUNDER AND AN OCCASIONAL
LIGHTNING STRIKE WILL BE POSSIBLE AS WELL.

LAT...LON 3734 7861 3739 7860 3734 7850 3735 7847
      3763 7826 3770 7826 3775 7845 3780 7850
      3811 7822 3786 7776 3691 7825 3688 7847
      3692 7850 3708 7846 3713 7853 3714 7859
      3719 7868 3725 7870

WAMSLEY
Special weather statement, Apr 5, 12:15 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1215 AM EDT TUE APR 5 2011

VAZ048-049-060>064-066>069-050515-
AMELIA VA-CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER
VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
1215 AM EDT TUE APR 5 2011

...SHOWERS WITH GUSTY WINDS AND SMALL HAIL MOVING INTO PORTIONS OF
THE VIRGINIA PIEDMONT REGION...

AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH BREIF HEAVY RAINFALL FROM 8 MILES NORTHEAST OF
MINERAL TO 20 MILES SOUTH OF DARLINGTON HEIGHTS...OR FROM 8 MILES
NORTHEAST OF MINERAL TO 7 MILES NORTHEAST OF CLOVER...MOVING
NORTHEAST AT 45 MPH. THIS ACTVITY WILL BE NEAR TAMWORTH AROUND 1220
AM EDT...  PLEASANT GROVE AROUND 1225 AM EDT...
  VICTORIA AROUND 1230 AM EDT...
  RUBERMOUNT AROUND 1235 AM EDT...
  OLIVEVILLE AROUND 1240 AM EDT...
  MACON AROUND 1245 AM EDT...

WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS
CAN BE EXPECTED WITH THIS ACTIVITY. A RUMBLE OF THUNDER AND AN
OCCASIONAL LIGHTNING STRIKE WILL BE POSSIBLE AS WELL.

LAT...LON 3739 7860 3734 7850 3735 7847 3763 7826
      3770 7826 3775 7845 3780 7850 3809 7825
      3814 7817 3815 7802 3811 7784 3800 7764
      3825 7737 3825 7730 3824 7729 3698 7820
      3695 7848 3708 7846 3719 7868 3725 7870

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:15 PM EDTGale WarningAKQ11 hr
Apr 4, 11:15 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Lunenburg, Prince Edward60 min
Apr 5, 12:15 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan and 1 more60 min
Apr 5, 2:56 AM EDTSevere Thunderstorm WarningAKQCumberland, Lunenburg, Prince Edward64 min
Apr 5, 3:44 AM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway61 min
Apr 5, 3:54 AM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan51 min
Apr 5, 4:09 AM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond36 min
Apr 5, 4:36 AM EDTSevere Thunderstorm WarningAKQAmelia, Charles City, Chesterfield, Dinwiddie, Hanover, Henrico and 7 more54 min
Apr 5, 4:45 AM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Prince George, Sussex, City of Emporia, City of Petersburg60 min
Apr 5, 4:56 AM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more64 min
Apr 5, 4:58 AM EDTTornado WarningAKQCharles City, Henrico, King and Queen, King William, New Kent32 min
Apr 5, 5:02 AM EDTSpecial Marine WarningAKQ88 min
Apr 5, 5:23 AM EDTSevere Thunderstorm WarningAKQCharles City, Isle of Wight, James City, Prince George, Southampton, Surry and 4 more37 min
Apr 5, 5:28 AM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 4 more51 min
Apr 5, 5:42 AM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Northampton, York, City of Hampton and 4 more63 min
Apr 5, 5:43 AM EDTSevere Thunderstorm WarningAKQAccomack, Lancaster, Northumberland62 min
Apr 5, 6:02 AM EDTSpecial Marine WarningAKQ88 min
Apr 5, 6:07 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach53 min
Apr 5, 7:30 AM EDTSpecial Marine WarningAKQ90 min
Apr 5, 9:11 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Prince George, Sussex, City of Colonial Heights and 3 more64 min
Apr 5, 9:16 AM EDTSpecial Weather StatementAKQCaroline, Chesterfield, Essex, Hanover, Henrico, King and Queen and 5 more59 min
Apr 5, 9:57 AM EDTSpecial Weather StatementAKQEssex, Gloucester, Henrico, King and Queen, King William, Lancaster and 6 more63 min
Apr 5, 10:00 AM EDTSpecial Weather StatementAKQCharles City, Greensville, Isle of Wight, James City, Prince George, Southampton and 10 more60 min
Apr 5, 10:17 AM EDTSevere Thunderstorm WarningAKQEssex, Gloucester, King and Queen, King William, Lancaster, Mathews and 4 more58 min
Apr 5, 10:19 AM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Greensville, Isle of Wight, James City, King and Queen and 18 more56 min
Apr 5, 10:34 AM EDTSpecial Marine WarningAKQ71 min
Apr 5, 11:13 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, Mathews, Northampton, York, City of Chesapeake, City of Hampton and 6 more62 min
Apr 5, 11:30 AM EDTSpecial Weather StatementAKQAccomack45 min
Apr 5, 11:42 AM EDTSpecial Marine WarningAKQ93 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.